Although Stevens-Johnson syndrome and toxic epidermal necrolysis were once thought to be separate conditions, they are now considered part of a continuum. Stevens-Johnson syndrome represents the less severe end of the disease spectrum, and toxic epidermal necrolysis represents the more severe end.
Stevens-Johnson syndrome and toxic epidermal necrolysis usually begin 1 to 3 weeks after the start of a drug (if caused by a drug) with fever, headache, cough, keratoconjunctivitis (inflammation of the conjunctiva and the cornea in the eyes), and body aches.
Stevens–Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are now believed to be variants of the same condition, distinct from erythema multiforme. SJS/TEN is a rare, acute , serious, and potentially fatal skin reaction in which there is sheet-like skin and mucosal loss.
Treatment: Hospitalization, stopping the cause, pain medication
Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) represent opposite ends of a spectrum of disease that results from an adverse reaction, most often to certain medications. SJS is the less severe end, but still represents a serious condition and potential medical emergency.
Dec 16, 2010 · Toxic epidermal necrolysis (TEN) and Stevens Johnson Syndrome (SJS) are severe adverse cutaneous drug reactions that predominantly involve the skin and mucous membranes. Both are rare, with TEN and SJS affecting approximately 1or 2/1,000,000 annually, and are considered medical emergencies as they are potentially fatal.
Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are potentially life-threatening skin reactions caused by an abnormal immune response to medications or infections. The conditions typically begin with a fever and flu-like symptoms followed …
Objective To determine whether the timing of causative drug withdrawal is related to the prognosis of patients with toxic epidermal necrolysis (TEN) or Stevens-Johnson syndrome (SJS). Design A 10-year observational study (January 1, 1987, through October 30, 1997) of patients admitted to a dermatological intensive care unit, using binary